and 2 days ago I ran out of supply which will not be replenished for 16 days. A doctor has provided me with 150 10mg per month for at least 7 years. Over these years the abuse escalated and along with taking care of the physical pain, I used them for that 'boost' of energy/confidence. Then my husband started taking from my stash, then HIS doctor started giving him percocets and now, both in our 60's, we're addicts.
I was so glad when I ran out and would hope I get to feeling good enough by th 16the day to tear up the prescription I have for another 150.
Everything I read is about short term usage and it scares the beejesus out of me because I've got a 7+ yr relationship with these things. Won't dare tell my doctor what I've done, so sweating it out myself. As much water as I can drink,, slept restlessly for 20 hrs. Just got up and decided to seek advice/opinions from this forum.
Anyone can give me an idea of how much more hell I've got ahead of me?
Hi and welcome. Congratulations on your decision. For most of us the wd symptoms seem to peak days 3-5 then better a little every day from there. At the bottom right of this page is the Thomas recipe. It helps with some of the symptoms. Imodium is a must for the bathroom issues. Gatorade too. Very hot baths help with the creepy crawls. Exercise helps too. The more active you can be, the better. I made myself get out and walk every day. There us a product called hylands restful legs that helped too. Boost or ensure for nutrition if you are unable to eat. Sleep or lack of seems to be the worst. Melatonin and valerian root help some. But honestly sleep was difficult for about the first month. I just set up on the couch with books and movies so I didn't get frustrated trying to sleep. Reading everyones posts and posting here was a lifeline for me. Hang in there. I'm sure more will be by to offer tips and support. These amazing people got me to day 76!
I had a thirteen year habit of 20 to 30 norco 10's a day. I know about having a raging addiction. I had to go to detox and 2 weeks of rehab to get my sobriety back...it was just too hard to do without medical intervention. If you want to quit you need to tear up that script NOW and tell doctors and pharmacies to not fill any narcotics for you. As far as your husband...you will never get clean if he still has pills around so you need to approach him about getting treatment together. Don't spend the best years of your life fighting an addiction...you need to be enjoying your life and each other...not digging your graves together. If you truly want to stop you should look into an inpatient program...with your amount of usage and time using its going to be so hard to do it on your own. If not inpatient.... Fess up to your doctor and ask for meds to help with detox...you will absolutely need them to get through it. Good luck...and keep us posted.
So glad you want to quit. That's the first step. Detoxing is really only a small part of getting clean. I can't tell you how many times I just put the bottle of pills down and tried to walk away. Went through the he11 of withdraws for days and then weeks later tried using them again. We are cucumbers that have been pickled. Now we are pickles and can never be cucumbers again. The hardest thing you are going to have to deal with is your spouse using them while you are detoxing and craving. I have been there myself. Can you get him on board to quit with you? Stop thinking about that refil. In fact, tell your dr you don't want it. Knowing it is out there as a safety net to try and taper later or use occassionally will set you up to start all over again. We can't take pills like other people anymore. Therefore we are pickled. :)
Hi, I have been on pain meds since I can't remember. !5mg oxy IR....4-5/day for the last year. I am 8 days clean and feel 100% better every day. I can tell you I have kicked before. 13 days....then about a month...this is the last time for me. I could go get my script (a taper script, only 60) today. I considered it heavily last nite. It weighed on me like a splinter in my mind. I woke up this morning and said eff that. I pray I have the strength to stay away from that clinc.
You have some "hell" in front of you yet. But I can tell you there are some things you can do to easy it. everyone will mention the Thomas Recipe. Good stuff great advice. But if you seriously want to lessen the suffering, go see your doc and get a script for Clonadine. Not Klonalin...but Clonadine. It's a BP med and it does smooth the edges of your misery. I am also now pimping the benefits of Imodium. Yes most take a little for the obvious reason. I take a full dose every nite before bed. Have since day 2. And it has eased the RLS...and I am getting 7-8 hrs sleep a nite. Imodium is a syth opiod that isn't supposed to cross thr B/B barrier. But apparently something occurs and it has worked for me. Of course don't swallow a whole bottle a day....that might lead to some ummmm....issues. May not work for all but it has for me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.